Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 8, 2004, 3:47 PM MST for La Paz County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2004, 3:47 PM MST (22:47 UTC)
- Expired
- Sep 8, 2004, 4:45 PM MST
- In force
- 58 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 138 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 082248 SVRPSR AZC012-082345- /X.NEW.KPSR.SV.W.0007.040908T2247Z-040908T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 347 PM MST WED SEP 8 2004 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA * UNTIL 445 PM MST * AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF QUARTZSITE...OR ABOUT 35 MILES SOUTH OF PARKER...AND MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRENDA. DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF YOU. LAT...LON 3382 11433 3349 11446 3349 11400 3379 11392 $$ CJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:30 PM MST, 17 minutes earlier.
Area forecast discussion, Sep 8, 3:30 PM MST, 17 minutes before
AZZ020>028-CAZ030>033-090545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST WED SEP 8 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OVER THE AREA THE REST OF THE WEEK. HIGHER HUMIDITY MEANS ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH THURSDAY...THEN CONFINED TO SOUTHEAST CALIFORNIA FRIDAY. DRIER AIR FROM THE GREATER PHOENIX AREA EAST WILL GRADUALLY SPREAD WEST THROUGH FRIDAY. THEN...DRIER AIR WILL SPREAD OVER THE ENTIRE AREA BY THE WEEKEND...WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS LASTING INTO EARLY NEXT WEEK. IT WILL ALSO BE HOTTER AGAIN BY THE WEEKEND. THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO DROP BACK EARLY NEXT WEEK. && .DISCUSSION... TEMPERATURES WERE GENERALLY 1 OR 2 DEGREES LOWER IN SOUTH-CENTRAL ARIZONA AND 3 TO 7 DEGREES LOWER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE ABOUT THE SAME IN SOUTH-CENTRAL ARIZONA...AND 20 TO 35 DEGREES HIGHER IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA COMPARED WITH THE SAME TIME YESTERDAY. WITH DRIER AIR EXPECTED TO CONTINUE IN THE GREATER PHOENIX AREA...NORTH-CENTRAL AND NORTHWEST PINAL COUNTY...AND SOUTHERN GILA COUNTY...WILL CONTINUE TO KEEP A DRY FORECAST FOR THIS AREA...WITH ISOLATED SHOWERS AND THUNDERSTORMS FROM WESTERN MARICOPA COUNTY WEST ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE ALONG WITH BLOWING DUST AND PRODUCE LOCALLY HEAVY RAIN. ENOUGH MOISTURE IS EXPECTED TO REMAIN FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THURSDAY...THEN CONFINED TO SOUTHEAST CALIFORNIA FRIDAY. DRY AIR WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS WILL RETURN OVER THE ENTIRE AREA BY THE WEEKEND. THE DRY AIR AND STRONG HIGH PRESSURE ALOFT WILL BRING SOMEWHAT HOTTER WEATHER BY THE WEEKEND. THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO DROP BACK EARLY NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.